Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 157, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 2, 2000, 8:12 PM EST for Allen County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2000, 8:12 PM EST (01:12 UTC)
- Expired
- Aug 2, 2000, 9:00 PM EST
- In force
- 48 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Allen County, IN
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 030113 SVRFWA INC003-030200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 812 PM EST WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ALLEN COUNTY IN INDIANA * UNTIL 900 PM EST * AT 812 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF HUNTERTOWN...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... HUNTERTOWN CEDARVILLE HURSH GRABILL WOODBURN SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4135 8533 4117 8535 4107 8466 4133 8462
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST WED AUG 2 2000 FCST CHALLENGES ARE POPS AND SVR POTENTIAL FOR THIS EVENING. 88D NETWORK INDICATING DEVELOPMENT OF TSRA OVR CWFA THIS AFT. INITIAL TSRA FIRED ALG LAKE BREEZE AND FARTHER TO NW ALG CDFNT... EXTENDING FM NR KHTL TO KORD TO SE OF KMLI. MSAS DATA INDICATES LI VALUES TO MINUS 8 AND DECENT MOISTURE CONVERGENCE ALG AND TO THE S AND E OF FNT. GOES SOUNDINGS INDICATED CAPES OF 2 TO 3 K OVR CWFA. MODELS IN DECENT AGREEMENT WITH BRINGING MID LVL SHORTWAVE ACRS RGN THIS EVENING...WITH AVN BEING A BIT FASTER. IN LIGHT OF SUPERIOR PERFORMANCE BY AVN PAST COUPLE OF RUNS AND GOOD RUN TO RUN CONSISTENCY...WL FOLLOW ITS TIMING. AT THE SFC...HOWEVER...LOOKS AS IF AVN MAY BE A BIT FAST WITH CDFNT MOVEMENT BASED ON CURRENT POSITION AND SLOW SEWRD PROGRESSION TODAY. MODELS ALSO INDICATE SOME ADDED LIFT DUE TO RGN BEING UNDER LEFT EXIT RGN OF 25H JET THIS EVENING. IN ANY CASE...TIMING DIFFERENCES ARE SMALL AND BEST LIFT DUE TO CDFNT AND PVA WL BE THIS EVENING FOR NRN SXNS AND THROUGH MIDNIGHT FOR SRN SXNS. HAVE OPTED FOR SCT WORDING FOR NOW...BUT WL MONITOR AREAL COVER FOR POSSIBLE SECOND SET OF WRK ZONES. WND FIELD IS RATHER WEAK...BUT WITH SOME UPR SUPPORT AND INSTABILIITY...LOOKS AS IS SOME SVR HAIL POSSIBLE. SHOULD BE ENOUGH LOW LVL MOISTURE FOR SOME CU DEVELOPMENT THU AND FRI WITH COOL TEMPS ALOFT...SO WL USE PARTLY CLOUDY WORDING. AS FOR TEMPS...TRAJECTORIES FAVOR SLIGHTLY WARMER FWC NUMBERS FOR TONIGHT. MAY GO A DEGREE OR TWO ABOVE FWC AND FAN NUMBERS FOR THU DUE TO WARM START AND 85H TEMPS STILL AROUND 13C. WL GO A BIT BELOW FWC AND FAN NUMBERS FOR FRI AS COOL AIR ALOFT OVR RGN...WITH BLYR AND 85H TEMP SCHEMES ALSO SUPPORTING COOLER READINGS. REGARDING EXTD...SYS FOR SUN LOOKS RATHER WK IN FAST ZONAL FLOW BUT FOR CONTINUITY...WL KEEP CHC OF TSRA IN. WL GO WITH A CHC FOR TSRA ON MON AS WELL AS MRF INDICATES STRONGER 5H SHORTWAVE AND CDFNT TO CROSS RGN. .IWX...NONE. BARJENBRUCH
In the hours before
Local storm report, Aug 2, 6:13 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM SWAYZEE IN .75 INCH HAIL
08/02/00 GRANT REPORTED BY STORM
SPOTTER.
0608 PM SWAYZEE IN .75 INCH HAIL
08/02/00 GRANT REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 2, 6:34 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 1 S PIONEER OH 55-60 MPH TSTM GUST
08/02/00 WILLIAMS ESTIMATED SPEED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM NAPOLEON OH WIND DAMAGE
08/02/00 HENRY POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Aug 2, 6:55 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM SYRACUSE IN .75 INCH HAIL
08/02/00 KOSCIUSKO REPORTED AT NWS OFFICE.
0459 PM FREMONT IN .75 INCH HAIL
08/02/00 STEUBEN REPORTED BY HAM RADIO
OPERATOR.
0503 PM 2 SE SYRACUSE IN WIND DAMAGE
08/02/00 KOSCIUSKO TREE DOWN. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0503 PM 2 SE SYRACUSE IN .75 INCH HAIL
08/02/00 KOSCIUSKO REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0509 PM LIGONIER IN .75 INCH HAIL
08/02/00 NOBLE REPORTED BY STORM
SPOTTER.
0535 PM 1 S PIONEER OH 55-60 MPH TSTM GUST
08/02/00 WILLIAMS ESTIMATED SPEED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM NAPOLEON OH WIND DAMAGE
08/02/00 HENRY POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0550 PM PREBLE IN .75 INCH HAIL
08/02/00 ADAMS REPORTED BY STORM
SPOTTER.
0558 PM 3 N DECATUR IN .75 INCH HAIL
08/02/00 ADAMS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0559 PM SWAYZEE IN .75 INCH HAIL
08/02/00 GRANT REPORTED BY STORM
SPOTTER.
0602 PM SWAYZEE IN .75 INCH HAIL
08/02/00 GRANT REPORTED BY STORM
SPOTTER.
0608 PM SWAYZEE IN .75 INCH HAIL
08/02/00 GRANT REPORTED BY STORM
SPOTTER.
0644 PM BRICETON OH 1 INCH HAIL
08/02/00 PAULDING REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 2, 7:05 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...m.
0630 PM SWANTON OH .75 INCH HAIL
08/02/00 FULTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Aug 2, 7:24 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0623 PM BLUFFTON IN .75 INCH HAIL
08/02/00 WELLS PEA TO DIME SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0655 PM 3 NNE HOLGATE OH .75 INCH HAIL
08/02/00 HENRY REPORTED BY STORM
SPOTTER.
0718 PM DUNKIRK IN 1 INCH HAIL
08/02/00 lJAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Aug 2, 7:29 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...1.
0715 PM KALIDA OH 1.75 INCH HAIL
08/02/00 PUTNAM REPORTED BY STORM
SPOTTER.
NNearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.